Alert archive / Wyoming / High Wind Warnings in 2023

High Wind Warning 8, NWS Riverton, WY

March 14, 2023Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Mar 14, 2023, 2:20 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Mar 14, 2023, 12:00 PM MDT. It was in force for 27 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2023, 2:20 AM MDT (08:20 UTC)
In effect from
Mar 14, 2023, 12:00 PM MDT
Expired
Mar 15, 2023, 3:00 PM MDT
In force
27 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 2:33 AM MDTNON-TSTM WND GST 596 Nw Mills, WYASOS STATION KCPR CASPER AIRPORT.
Mar 15, 4:40 AM MDTNON-TSTM WND GST 591 Ssw Lander, WYASOS STATION KLND LANDER AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2023-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2023-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

661 
WWUS75 KRIW 140820
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
220 AM MDT Tue Mar 14 2023

WYZ019-020-150000-
/O.UPG.KRIW.HW.A.0005.230314T2100Z-230315T2100Z/
/O.NEW.KRIW.HW.W.0008.230314T1800Z-230315T2100Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Jeffrey City and Casper
220 AM MDT Tue Mar 14 2023

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 3 PM MDT
WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Green Mountains and Rattlesnake Range and Natrona 
  County Lower Elevations.

* WHEN...From noon today to 3 PM MDT Wednesday.

* IMPACTS...Travel could be difficult, especially for high profile
  vehicles. Blowing snow is expected in open and exposed areas
  where snowpack exists, mainly around Jeffrey City.

* ADDITIONAL DETAILS...The strongest wind gusts are likely to
  occur Tuesday evening until mid-morning Wednesday. Local gusts
  to near 70 mph are possible on Wyoming Boulevard on the south 
  side of Casper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/riw
5 follow-up statements
797 
WWUS75 KRIW 141944
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
144 PM MDT Tue Mar 14 2023

WYZ019-020-151300-
/O.CON.KRIW.HW.W.0008.000000T0000Z-230315T2100Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Jeffrey City and Casper
144 PM MDT Tue Mar 14 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts 50 to 70 mph.

* WHERE...Green Mountains and Rattlesnake Range and Natrona 
  County Lower Elevations.

* WHEN...Until 3 PM MDT Wednesday.

* IMPACTS...Travel could be difficult, especially for high profile
  vehicles. Blowing snow is expected in open and exposed areas
  where snowpack exists, mainly around Jeffrey City.

* ADDITIONAL DETAILS...The strongest wind gusts are likely to
  occur Tuesday evening until mid-morning Wednesday. Local gusts
  to near 70 mph are possible on Wyoming Boulevard on the south
  side of Casper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ018-151300-
/O.NEW.KRIW.HW.A.0006.230315T0200Z-230315T2000Z/
Lander Foothills-
Including the city of Lander
144 PM MDT Tue Mar 14 2023

...HIGH WIND WATCH IN EFFECT FROM 8 PM MDT THIS EVENING THROUGH
WEDNESDAY AFTERNOON...

* WHAT...Southwest winds 25 to 35 mph with gusts 50 to 60 mph 
  possible.

* WHERE...Lander Foothills.

* WHEN...From 8 PM MDT this evening through Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines.  
  Travel could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest wind gusts are expected
  between midnight and 6 AM, then again from 9 AM through 2 PM
  when a cold front moves into the Wind River Basin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

WYZ003-151300-
/O.NEW.KRIW.HW.A.0006.230315T0900Z-230315T1800Z/
Cody Foothills-
Including the cities of Clark, Cody, and Meeteetse
144 PM MDT Tue Mar 14 2023

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

* WHAT...Southwest winds 30 to 40 mph with gusts 50 to 60 mph 
  possible.

* WHERE...Cody Foothills.

* WHEN...From 3 AM tonight through noon Wednesday.

* IMPACTS...Damaging winds could blow down trees and power lines.  
  Travel could be difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest wind gusts are expected
  between 6 AM and noon, in advance of a cold front moving south
  by noon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/riw
181 
WWUS75 KRIW 150435
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
1035 PM MDT Tue Mar 14 2023

WYZ003-150545-
/O.CAN.KRIW.HW.A.0006.230315T0900Z-230315T1800Z/
Cody Foothills-
Including the cities of Clark, Cody, and Meeteetse
1035 PM MDT Tue Mar 14 2023

...HIGH WIND WATCH IS CANCELLED...

High winds are no longer expected, thus the high wind warning has
been cancelled.

$$

WYZ018-151945-
/O.UPG.KRIW.HW.A.0006.000000T0000Z-230315T2000Z/
/O.EXB.KRIW.HW.W.0008.000000T0000Z-230315T1800Z/
Lander Foothills-
Including the city of Lander
1035 PM MDT Tue Mar 14 2023

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Lander Foothills.

* WHEN...Until noon Wednesday. The strongest winds will occur
  between midnight and 6 AM.

* IMPACTS...Mainly to transportation. Elevated blowover risk for 
  lightweight and high-profile vehicles, including campers and 
  tractor trailers. 

* ADDITIONAL DETAILS...very light winds will be followed by very
  sudden, strong westerly winds. Please keep both hands on your 
  steering wheel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. In a parking lot, park into the wind 
to minimize the possibility of your car door hitting another parked 
vehicle.

&&

$$

WYZ019-020-151945-
/O.CON.KRIW.HW.W.0008.000000T0000Z-230315T2100Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Jeffrey City and Casper
1035 PM MDT Tue Mar 14 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts 50 to 70 mph.

* WHERE...Green Mountains and Rattlesnake Range and Natrona 
  County Lower Elevations.

* WHEN...Until 3 PM Wednesday.

* IMPACTS...Travel could be difficult, especially for high 
  profile vehicles. Blowing snow is expected in open and exposed 
  areas where snowpack exists, mainly around Jeffrey City.

* ADDITIONAL DETAILS...The strongest wind gusts are likely to
  occur from now until mid-morning Wednesday. Local gusts to near
  70 mph are possible on Wyoming Boulevard on the south side of 
  Casper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. In a parking lot, park into the wind 
to minimize the possibility of your car door hitting another parked 
vehicle.

&&

$$

Team Riverton/21
382 
WWUS75 KRIW 150844
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
244 AM MDT Wed Mar 15 2023

WYZ019-020-152100-
/O.CON.KRIW.HW.W.0008.000000T0000Z-230315T2100Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Jeffrey City and Casper
244 AM MDT Wed Mar 15 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts 50 to 70 mph.

* WHERE...Green Mountains and Rattlesnake Range and Natrona 
  County Lower Elevations.

* WHEN...Until 3 PM today.

* IMPACTS...Travel could be difficult, especially for high 
  profile vehicles. Blowing snow is expected in open and exposed 
  areas where snowpack exists, mainly around Jeffrey City.

* ADDITIONAL DETAILS...The strongest wind gusts are likely to
  occur through about 10 AM. Local gusts to near 70 mph are 
  possible on Wyoming Boulevard on the south side of Casper.

* MEASURED WIND GUSTS THROUGH 2 AM..73 mph on the south side of
  Casper, 71 mph along Interstate 25 at Hat Six road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. In a parking lot, park into the
wind to minimize the possibility of your car door hitting another
parked vehicle.

&&

$$

WYZ018-151800-
/O.CON.KRIW.HW.W.0008.000000T0000Z-230315T1800Z/
Lander Foothills-
Including the city of Lander
244 AM MDT Wed Mar 15 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...Lander Foothills.

* WHEN...Until noon today. The strongest winds will occur through
  6 AM.

* IMPACTS...Mainly to transportation. Elevated blowover risk for 
  lightweight and high-profile vehicles, including campers and 
  tractor trailers.

* ADDITIONAL DETAILS...Please keep both hands on your steering 
  wheel.

* MEASURED WIND GUSTS THROUGH 2 AM...71 mph about 7 miles
  northwest of Lander. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. In a parking lot, park into the
wind to minimize the possibility of your car door hitting another
parked vehicle.

&&

$$

21
277 
WWUS75 KRIW 151759
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
1159 AM MDT Wed Mar 15 2023

WYZ018-151900-
/O.EXP.KRIW.HW.W.0008.000000T0000Z-230315T1800Z/
Lander Foothills-
Including the city of Lander
1159 AM MDT Wed Mar 15 2023

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

Winds are no longer expected to reach high wind criteria, thus the
High Wind Warning will be allowed to expire. However, strong 
southwesterly winds remain possible early this afternoon before a 
cold front pushes through later today. Gusts as high as 45 mph are
possible.

$$

WYZ019-020-152100-
/O.CON.KRIW.HW.W.0008.000000T0000Z-230315T2100Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Jeffrey City and Casper
1159 AM MDT Wed Mar 15 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

* WHAT...Southwest winds 30 to 40 mph with gusts 50 to 70 mph.

* WHERE...Green Mountains and Rattlesnake Range and Natrona 
  County Lower Elevations.

* WHEN...Until 3 PM today.

* IMPACTS...Travel could be difficult, especially for high profile
  vehicles. Blowing snow is expected in open and exposed areas
  where snowpack exists, mainly around Jeffrey City.

* MEASURED WIND GUSTS THROUGH 2 AM..73 mph on the south side of 
  Casper, 71 mph along Interstate 25 at Hat Six road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/riw
805 
WWUS75 KRIW 152039
NPWRIW

URGENT - WEATHER MESSAGE
National Weather Service Riverton WY
239 PM MDT Wed Mar 15 2023

WYZ019-020-152145-
/O.EXP.KRIW.HW.W.0008.000000T0000Z-230315T2100Z/
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-
Including the cities of Jeffrey City and Casper
239 PM MDT Wed Mar 15 2023

...HIGH WIND WARNING WILL EXPIRE AT 3 PM MDT THIS AFTERNOON...

Wind gusts of 45 to 55 mph will remain possible through the
afternoon, and will quickly diminish by this evening with the
passage of a cold front. Wind speeds and gusts are expected to 
remain below High Wind criteria and therefore the High Wind 
Warning will be allowed to expire. 

$$

For more information from the National Weather Service visit
https://weather.gov/riw

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 13, 10:02 PM MDT, 4 hours 18 minutes earlier.

Area forecast discussion, Mar 13, 10:02 PM MDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1002 PM MDT Mon Mar 13 2023

.DISCUSSION...This afternoon through Monday
Issued at 130 PM MDT Mon Mar 13 2023

Moist west-southwest mid-level flow continues today over western and
central Wyoming with about 20 kts 700mb flow increasing to 30-35
kts by Tuesday morning. Light snow will persist through the day over
western Wyoming, with the lower elevations getting minimal
accumulation, and the mountain areas picking up 1-4 inches.  The
Tetons and SW YNP will likely see the highest 24hr amounts of 3-5
inches. Temperatures this afternoon will be about 5-10 degrees
warmer than Sunday, with parts of northern WY pushing the mid 40s
to around 50. Gusty southwest winds also continue across central
WY and the foothills of the Absarokas and Wind Rivers, with gusts
30-40 mph during the afternoon.

As the mid- and upper-level gradients tighten Tuesday morning with
the trough digging along the West Coast, the moisture advection
into western WY should increase, thus increasing snowfall rates
over the western mountains. Mid-level temps on Tuesday are
suggesting a rain/snow mix in the far western valleys with minimal
accumulation. The surface gradient should also increase as the
700mb SW winds jump to near 40 kts. Models are pretty consistent
with high winds developing across central WY from about mid-day
Tuesday through Wednesday afternoon. The strongest winds are
currently expected to occur from about 9pm Tue night through 6am
Wed morning, with 60+ mph gusts from South Pass eastward into
Natrona County. Will leave the High Wind Watches in place for the
time being. Precipitation rates across western WY appear to
increase from 6pm Tue as the SW flow strengthens and the trough
deepens over northern CA. Tuesday night should also see
precipitation spreading across parts of southwest WY along with
the gusty SW wind. Temperatures east of the Divide will increase
another 5-8 degrees over Monday, allowing for some decent snow
melt. Of concern though are the relatively warm overnight temps
Tuesday night into Wednesday morning, with moderate to high winds
over parts of central WY. Will certainly keep monitoring snowmelt
conditions and impacts on possible overland flooding and increase
in local streams and creeks.

The trough approaches western WY from the Great Basin on Wednesday,
shifting the winds from SW to WNW during the afternoon. Overall, the
western WY mountains are expected to see 12-18 inches of snow by the
end of the event, with 3-6 inches in the lower elevations. Tricky
figuring out overall snow accumulations in the lower elevations
because temperatures will allow little accumulation during the day
and some melting will also occur until colder air moves in late
Wednesday. Precipitation will slowly decrease over western WY late
in the day, but chances increase over southern WY with PVA and jet
dynamics over the area. The Winter Weather Watches have been
upgraded to warnings.  Winter Weather Advisories have been included
for the far western valleys, as well as southern Lincoln County
and the Upper Green River Basin Foothills. The Jackson, Afton, and
Bondurant areas have a good chance of seeing 3 to 6 inches of
snow. Included southern Lincoln County for 3 to 5 inches from
Cokeville to Nugget Canyon, with lesser amounts toward Kemmerer.
Stronger winds in the Fossil Butte to Kemmerer area should create
impacts along with the blowing snow.

Northern into central WY is expected to have a cold front drop south
as the leeside surface low over northeast CO deepens and moves
eastward. Gusty north winds will push into the Bighorn Basin late
Wed afternoon and quickly move southward. Precipitation will
develop with a 1-2 hour lag and also move southward. The GFS still
shows favorable conditions for upslope precipitation east of the
Divide, while the latest 12Z NAM is keeping more of the
precipitation around the Bighorns and Johnson/Natrona Counties,
with less impact in the Wind River Basin. Have a feeling that the
Riverton/Lander areas will still see 1-3 inches though by Thursday
morning. The strong north winds should push south into Sweetwater
County as the trough moves overhead early Thursday morning,
bringing blowing and drifting snow conditions to much of central
into southern WY. 700mb temps drop by about 10 degrees Thursday
morning, though cloud cover will keep min temps from dropping too
far. Thursday should see brisk north winds with scattered
instability showers over the area. As high pressure moves over the
area on Friday and skies clear, temps Fri morning will drop back
to single digits and negative single digits over much of the area.

Cool air remains over the area into the weekend keeping temps
much below normal still. Clouds should increase again over western
WY late Saturday, with light snow showers over the western WY
Saturday night into Sunday. Honestly, next Monday looks like a
repeat of today in terms of overall pattern and light snow over
western WY. Models are in fairly good agreement through Friday or
so, but diverge for the weekend onward. However, they do agree on
a relatively active pattern continuing into early next week with
below normal temperatures. Main story too is that NO sudden
warming is expected to cause flooding problems in the next 7-10
days.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday) Issued at
959 PM MDT Mon Mar 13 2023

West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals

Light snow will continue to move into western WY tonight. KJAC will
see periods of light snow through the TAF with MVFR/IFR conditions
possible at times. Winds will increase at KJAC through the period as
well with gusts of 30 to 35 knots by the end of the period. KBPI and
KPNA may see brief sporadic snow showers during the period.
However between 21Z Tuesday and 00Z Wednesday light snow will
develop creating MVFR/IFR conditions at times. By the end of the
TAF period snow will become VCSH. KRKS will see VFR conditions
through the period with VCSH developing by 23Z Tuesday continuing
into the end of the period. Mountains will be obscured through the
TAF period.

East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals

No precipitation is expected over the next 24 hours. At KCPR,
elevated southwest winds will continue and strengthen, with gusts of
40 to 45 knots by 12Z Tuesday morning. KCPR will see winds increase
further by the late evening with gusts of 40 to 50 knots possible.
Winds will pickup Tuesday afternoon at KCOD and KWRL, with gusts of
20 to 25 knots expected. KLND may see a period of gusty winds around
05Z Wednesday with gusts of 30 knots possible. Mountain obscurations
will mainly impact the Wind River range during this period.

Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for
the latest information on icing and turbulence forecasts.

&&

.FIRE WEATHER...
Issued at 130 PM MDT Mon Mar 13 2023

Today appears to be a relatively normal/mild day across western and
central WY.  Light snow across western WY, breezy and gusty SW wind
over central WY, and below normal temperatures, though max temps
this afternoon will be 5-10 degrees over Sunday. The snow and winds
will persist overnight and increase Tuesday morning, as moisture
increases from the Great Basin into western WY.  Mid-level and
surface winds will also increase Tuesday, with high winds likely
across parts of central WY from Tuesday afternoon into Wednesday
afternoon.  Gusts 40 to 70 mph are possible in some locations.  Snow
increases across western WY Tuesday afternoon through Wednesday
night, with 12-18 inches in the mountains and 3-6 inches in the
lower elevations. A rain/snow mix will likely impact the lower
elevations during the daytime hours Tue and Wed. East of the divide
will warm again on Tuesday and early Wednesday into the 30s to near
50.  Winds will remain elevated Tuesday night into Wednesday.  Some
snow is expected east of the divide Wednesday evening into Thursday
morning with gusty north winds.  Cold temps with scattered showers
and gusty WNW wind moves in Thursday.  Mixing and smoke dispersion
will be fair at times though with the ahead of and with the storm.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from 6 AM Tuesday to midnight MDT Wednesday
night for WYZ001-012-024.

Winter Weather Advisory from 6 PM Tuesday to midnight MDT
Wednesday night for WYZ002-013-023-025-027.

Winter Storm Warning from 6 PM Tuesday to noon MDT Thursday for
WYZ014-015.

High Wind Watch from Tuesday afternoon through Wednesday
afternoon for WYZ019-020.

&&

DISCUSSION...McDonald
AVIATION...Dziewaltowski
FIRE WEATHER...McDonald
Hazardous weather outlook, Mar 13, 1:25 PM MDT, 12 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
125 PM MDT Mon Mar 13 2023

WYZ001>020-022>030-141300-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
125 PM MDT Mon Mar 13 2023

...Winter Storm Warnings and Winter Weather Advisories are in
Effect from Tuesday to Wednesday Night and Thursday Morning...

...A High Wind Watch is Posted for Portions of Central Wyoming
Tuesday Afternoon through Wednesday Afternoon...

This Hazardous Weather Outlook is for Western and Central
Wyoming.

.DAY ONE...This Afternoon and Tonight.

Light snow continues over the western WY mountains. Gusty southwest winds of 25
to 40 mph also continue over parts of central WY.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Tuesday and Wednesday...A strong storm will bring moderate to
heavy snow to far west Wyoming Tuesday and Wednesday, before
pushing east of the Continental Divide Wednesday afternoon and
evening. Strong wind is likely Tuesday afternoon through the
midday hours Wednesday across portions of central Wyoming, and
possibly along the eastern foothills of the Absaroka and Wind
River Mountains.

Wednesday Night to Friday Morning...Accumulating snow and gusty
north wind possible across the lower elevations of northern,
central, and southern Wyoming. Temperatures will also drop
Thursday, and especially Friday morning with clearing skies and
fresh snow.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions.

McDonald

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 1:44 PM MDTHigh Wind WatchRIWFremont, Park9 hr

Nearby

High Wind Warnings in Wyoming, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.